# SDR 98ZZZX4574

- Difficulty date: November 1, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6272Y
- Make and model: Piper PA-23-250
- Aircraft serial: 273517
- System (JASC): 2720 · Rudder Control System
- Part: Torque Tube
- Part number: 1607000
- Condition: Damaged
- Location: Rudder
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER REMOVING LOWER RUDDER SKIN, P/N 16199-02 FOR WIND DAMAGE, FOUND RUDDER TORQUE TUBE CRACKED IN TWO PLACES, BOTH CRACKS RADIATING AROUND TUBE JUST BELOW TOP RIB ATTACH FLANGE ON TUBE.  SUBMITTER STATED HAS BEEN CRACKED FOR UNKNOWN PERIOD OF TIME DUE TO CORROSION FOUND IN CRACKS.  NO COMMENTS AS TO POSSIBLE CAUSE OF ANY SIGN OF DAMAGE TO LOWER SKIN OR BENT/CRACKED LOWER RUDDER RIB, P/N 161660-00.  SUBMITTER RECOMMENDED FURTHER INSPECTION OF AREA, ESPECIALLY RUDDER TORQUE TUBE.
